Change propafenone to Metoprolol: Been taking... - AF Association

AF Association

21,171 members25,931 posts

Change propafenone to Metoprolol

Deleonlulu
Deleonlulu

Been taking propafenone 150mg twice a week for 7 days for constant extrasystole 18000 a day... side effects have driven me crazy... doctor says to stop propafenone and start with metoprolol 100mg a day (a treatment I have done before and which I tolerate), but Im little bit nervous about stoping propafenone abruptly (even though I now know is making me worse), can't stand more side effects, anxiety has gone through the roof.

Has anyone experienced this before? Switching so abruptly? Any side effects?

2 Replies
oldestnewest
BobD
BobDVolunteer

The amount you have been taking is minimal so I wouldn't worry but why not ask your doctor as we really should not advise on any drug regime.

I didn’t have any problem stopping Propafenone 150 mgs three a day abruptly, but I was already on Bisoprolol 2.5 mgs daily. I remember when I started it, I was told to halve my dose of Bisoprolol 5 mgs so maybe they have an additive effect.

Your EP knows what you should do. Don’t you trust her?

You may also like...